An ingredient used to make Viagra has been found to trigger unusual visual problems for some patients.Side effects can include sensitivity to bright light, blurred vision and altered color vision.An active ingredient called sildenafil can inhibit an enzyme which is important for transmitting light signals from the retina to the brain.Patients who carry a common genetic mutation for eye disease are the most likely to develop problems. It is concerned that people who have normal vision but who carry a single copy of the mutant gene for the blinding disease, Retinitis Pigmentosa, could be more susceptible to these change.
Yes. Viagra may be linked to vision problems, including blindness. Viagra may cause changes in visions, such as blurred vision, difficulty distinguishing between blue and green colors, or noticing a blue tinge to objects. According to some reports, some men have reported suffering form partial loss of eyesight after taking Viagra. Vision loss allegedly associated with Viagra is believed to be caused by blood flow being blocked to the optic nerve. This condition is known as non-arteritic anterior ischemic optic neuropathy, commonly referred to as NAION. This condition, which reports indicate is the most common cause of sudden vision loss in older Americans, leads to swelling around the optic disc. The optic disc is a connection point where the optic nerves reach the back of the eye. Vision loss may occur if the swelling that occurs compresses the optic nerves.
An ingredient in Viagra could cause blindness in both men with eye problems and those with seemingly normal vision. Sildenafil, the active ingredient in the erectile dysfunction medication, could permanently damage the vision of a man with a hereditary eye condition, but also those who have normal sight and carry one gene linked to the eye problem.